MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL8060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Perforation (2001)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a patient with severe calcified iliac artery disease.The ivl catheter 300 successfully delivered 300 pulses.It was reported that during the procedure, the left common iliac artery perforated, leading to a significant drop in arterial blood pressure and necessitating intubation.The physician deployed covered stents emergently to address the perforation.The exact cause of the perforation is uncertain, with potential factors including balloon inflation against a calcified lesion or sheath advancement.The procedure was completed successfully, and the patient was intubated but otherwise stable.The patient was reported to be doing well post procedure and discharged the following day with no additional sequelae.
 
Additional Manufacturer Narrative
The device referenced in this report was not available for return to shockwave medical, inc.Therefore, a physical examination cannot be performed.The exact cause of the perforation and hematoma could not be determined; however, the physician stated that balloon inflation against a calcified lesion or sheath advancement may have been contributing factors.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara 95054
MDR Report Key21715646
Report Number3015053858-2025-00051
Device Sequence Number10010441
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)260831(10)82318814
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberM5PIVL8060
Device Catalogue NumberM5PIVL8060
Device Lot Number82318814
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014" INTERVENTIONAL WIRE; 0.018" GLIDE ADVANTAGE WIRE; 8 FR DESTINATION SHEATH; EVERCROSS BALLOON 5.0MM
Patient SexUnknown